MAUDE Adverse Event Report: SPR Therapeutics SPRINT; Peripheral Nerve Stimulator

SPR Therapeutics SPRINT; Peripheral Nerve Stimulator
Catalog Number 9600-9244-60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Rash (2033); Ambulation or Postural Difficulties (2544); Blister (4537)
Date of Event 07/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Patient's lead was removed due to full body rash.Area under mounting pad was raw, irritated, with oozing blisters.The day after lead removal, the severity of the blisters on the patient's foot increased to the point of interferring wiht their ability to walk.Patient was prescribed antibiotics and both oral and topical steroids as well as washing the affected areas with a hypochlorous acid-based wound care solution (puracyn).Patient followed up with a dermatologist, allergist, and rheumatology.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The patient's lead was removed prior to the planned end of treatment date due to suspected "intolerance" of the system.This intolerance was reportedly characterized by a widespread skin rash and blisters around the lead exit site, hands, and left foot.The issue began approximately 3 weeks before the lead was removed with the patient noting drainage from their lead exit site.The patient was prescribed a 7-day course of prophylactic antibiotics, though infection was not suspected at the time.The patient then discovered blistering around the lead exit site during a routine bandage change, as well as a rash beneath the mounting pad.At the time of lead removal, the rash had spread around their entire body, including the left leg, groin, back, neck, thighs, and ears.The blistering had also spread to the left foot, hands (including the palms and fingers), and the area beneath the mounting pad.Photos provided with the complaint appear to show clusters of red, raised bumps (i.E., a rash) covering several areas of their body, including their leg, hand, neck.Additionally, the photos appear to show several fluid-filled blisters on their hands and leg.Some of the blisters appear to have burst and are surrounded by yellow-tinted fluid.The patient's physician attempted to get the patient an urgent referral to a dermatologist for further evaluation of the issue, and the patient scheduled an appointment for 3 days after being seen in the pain clinic for lead removal.The day after lead removal, the severity of the blisters on the patient's foot reportedly increased to the point of interfering with their ability to walk.The patient was seen at an urgent care for evaluation of this issue and prescribed a corticosteroid (prednisone) and a 10-day course of oral antibiotics for treatment of the issue.The urgent care physician suspected that the issue may have been caused by either a reaction to the sprint lead or an autoimmune response.The physician specifically suspected that the patient could have bullous pemphigoid, an autoimmune skin condition which causes large fluid-filled blisters, and suggested the patient be seen by both a rheumatologist and an allergist.Per an update provided by the patient approximately 10 days after lead removal, the patient was still following up with several specialists.The blisters were biopsied by a dermatologist; however, results of the biopsy were not available at the time of this investigation.Tests performed for shingles were negative.At the time of this update, the patient was being treated with oral and topical steroids, as well as washing the affected areas with a hypochlorous acid-based wound care solution (puracyn) provided by their dermatologist.The patient noted that this solution is the only thing tolerated below their knee due to skin sensitivity where the mounting pad had been worn.The patient was awaiting an appointment with an allergist at the time of this update.As of the last update from the patient, the issue was improving, however the blisters were still present.If additional information becomes available regarding the determined cause, treatment, or resolution of this issue, this investigation will be updated.Although it cannot be ruled out conclusively, it is unlikely that the sprint microlead would trigger an allergic reaction as the sprint microlead 2.0 is made of a stainless-steel alloy which has been tested to be stable; the materials used in construction of the lead have an established history of biocompatibility in medical devices and are not known to cause systemic toxicity.Although allergic reaction (e.G., contact dermatitis) may occur in response to metals such as nickel in some jewelry, the risk of nickel-induced toxicity during clinical use of the sprint microlead 2.0 in adults is negligible.Furthermore, there have been no credible peer-reviewed articles describing allergic reaction to nickel in a 316l implant.Therefore, although it was considered by the urgent care physician that the issue may have been caused by a reaction to the sprint microlead, it is possible that the issue was instead related to an exposure or allergen unknown to the patient that was unrelated to use of the sprint system.It is unclear from the information available if the patient's medical history unrelated to sprint may have contributed to the reported issue; given that the issue reportedly began beneath the waterproof bandage and mounting pad, it is possible that sensitivity to adhesive system components (e.G., mounting pad, bandage) may have contributed to the reported issue.Further, it is also possible that a predisposition for increased sensitivity to foreign body reaction may have contributed to the reported issue.It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.The risk of a patient developing a non-infectious tissue reaction has been considered in the device risk file; the severity of risk that this results in medical intervention or prescribed medication to treat is considered minor.

Brand Name
SPRINT
Common Device Name
Peripheral Nerve Stimulator
Manufacturer (Section D)
SPR Therapeutics
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR Therapeutics
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
MDR Report Key50715449
Report Number3011035812-2026-00010
Device Sequence Number10611659
Product Code NHI
UDI-Device Identifier00854001007588
UDI-Public(01)00854001007588(17)270704(10)91852000
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9600-9244-60
Device Lot Number91852000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexFemale